Illinois, 2007

Ice Storm in Illinois, December 1 to 2, 2007

December 1 to 2, 2007 · NWS LOT · 14 events in 14 counties and zones

A mix of snow and sleet began during the late morning hours of December 1st, then quickly changed to freezing rain during the early afternoon. The freezing rain continued into the late evening hours.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A mix of snow and sleet began during the late morning hours of December 1st, then quickly changed to freezing rain during the early afternoon. The freezing rain continued into the late evening hours. Many locations received one quarter to one half inch of ice accumulation, with almost three quarters of an inch of ice across Winnebago County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Dec 1, 6:33 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Dec 1, 6:33 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
633 AM CST SAT DEC 1 2007

.DISCUSSION...
140 AM CST

COMPLEX AND DANGEROUS WINTER STORM NEXT 24 HOURS WILL BE MAIN FOCUS
OF THIS FORECAST. WILL CONTINUE WINTER STORM WARNING FOR AREAS ALONG
AND N OF IL/KANKAKEE RIVERS THROUGH MIDNIGHT AND WILL ISSUE WINTER
WEATHER ADVISORY FOR AREAS SOUTH THROUGH EARLY EVENING.

AT MIDNIGHT STRONG ARCTIC 1034MB SURFACE HIGH CENTERED OVER NORTHERN
IL WITH TEMPS MOSTLY UPPER TEENS TO LOWER 20S. TEMPS HAVE MODERATED
A FEW DEGREES FROM THE EVENING AS HIGH CLOUDS HAVE OVERSPREAD AREA.
EVEN MORE OMINOUS ARE DEW POINT TEMPS RANGING FROM AROUND 10 SOUTH
OF KANKAKEE RIVER TO AROUND ZERO NEAR WIS BORDER. WV AND IR
SATELLITE IMAGERY SHOWS TROF DROPPING DOWN OFF WEST COAST KICKING
TROF OFF BAJA CALIF INLAND. NICE COMMA PATTERN DEVELOPING AND
RAPIDLY COOLING TOPS SEEN OVER SRN CA/SRN NV/AZ/UT.

MODELS SEEM TO HAVE GOOD HANDLE ON THE EVOLUTION OF THE STORM AND
HAVE SHOWN PRETTY GOOD CONSISTENCY BETWEEN RUNS. NAM STILL SOMEWHAT
SLOWER AND SLIGHTLY SOUTH WITH SURFACE LOW TRACK. BUT FAIRLY GOOD
AGREEMENT ON TEMPERATURE PROFILES AND QPF. SURFACE LOW EXPECTED TO
DEEPEN TO NEAR 990MB OVER CO TODAY AND MOVE OUT ACROSS NEB AND IA
LATER THIS AFTERNOON AND EVENING. VERY IMPRESSIVE WARM AIR ADVECTION
SETS UP WITH 60+ KT 850 MB JET AXIS FROM TX TO ERN IA/WRN IL BY 00Z.
MEANWHILE 250 MB JET STREAKS OUT OF AZ INTO IA TODAY. THIS RESULTS
IN VERY STRONG LIFT AND PRECIP PRODUCTION OVER NORTHERN IL FROM MID
AFTERNOON THROUGH EARLY EVENING. TOTAL MODEL QPF OF AROUND 1 INCH
NEAR WIS BORDER TO AROUND 1/4 INCH FAR SOUTH PART OF FORECAST AREA.
MOST OF THIS WILL BE FROZEN OR FREEZING. GFS HAS AIR MASS SATURATED
DOWN TO ABOUT 850 MB/5K FEET BY 18Z. INITIALLY VERY DRY LOW LEVELS
WILL TAKE A WHILE TO SATURATE BUT VERTICAL MOTION INCREASES SO
RAPIDLY THAT PRECIP SHOULD BE REACHING GROUND BY AROUND NOON OR
SHORTLY THEREAFTER. TIME HEIGHT SECTIONS...MODEL SOUNDINGS AND USING
TOP DOWN PRECIP TYPE FORECAST METHOD...SATURATION AND STRONG
VERTICAL MOTION AT TEMPS BELOW -10C SHOULD ENSURE GOOD DENDRIDIC
CRYSTAL GROWTH. TEMP PROFILE SHOULD INITIALLY BE ALL BELOW FREEZING
N 2/3 OF AREA...SO PRECIP SHOULD START OUT AS ALL SNOW. MID LEVEL
TEMPS QUICKLY WARM TO ABOVE FREEZING BY AROUND 21Z...SO SLEET SHOULD
BE MIXING IN. BY 00Z MODEL SOUNDINGS SHOW LARGE WARM LAYER UP TO +5C
WHICH SHOULD ENSURE TOTAL MELTING OF SNOW. THIS FALLS INTO FAIRLY
DEEP 5K FOOT SUBFREEZING LAYER. THIS IS A CLASSIC FREEZING RAIN
SOUNDING. 00Z IS ALSO ABOUT THE TIME OF MAX LIFT AND HEAVIEST
PRECIP. SO THERE IS A VERY REAL THREAT OF HEAVY ICE ACCUMULATIONS
...ESPECIALLY FAR NORTHERN IL. FAR S PART OF FORECAST AREA SHOULD
BEGIN AS A SNOW/SLEET MIX AND CHANGE TO FREEZING RAIN. SURFACE TEMPS
SHOULD INCREASE TO ABOVE FREEZING BY LATE AFTERNOON AND PRECIP
SHOULD BECOME RAIN. WITH LESSER QPF AND TEMPS WARMING SOONER...DONT
EXPECT SEVERE ICING IN SOUTHERN PART OF FORECAST AREA.

MID AND UPPER LEVELS DRY OUT AND VERTICAL MOTION DIMINISHES RAPIDLY
FROM 03-06Z WHICH SHOULD RESULT IN PRECIP DIMINISHING TO FREEZING
DRIZZLE OR DRIZZLE AS SURFACE TEMPS CREEP UP ABOVE FREEZING BY
MIDNIGHT. SO TIMING OF HEADLINES LOOKS TO BE RIGHT ON. FOR SUNDAY
TEMPS COULD CLIMB INTO 50S AND ANY ICE THAT ACCUMULATES TODAY SHOULD
QUICKLY MELT AWAY. AS SURFACE LOW CONTINUES MOVING NORTHEAST INTO
GREAT LAKES...COLD FRONT WILL SWEEP THROUGH AND TEMPS WILL FALL
BACK AS QUICKLY AS THEY CAME UP. GFS SEEMS A BIT FAST IN BRINGING
COLD FRONT THROUGH AND NAM A BIT SLOW. COULD BE SHOWERS AND EVEN
ELEVATED THUNDER SUNDAY AS PER SPC DAY 2 OUTLOOK.

NOT MUCH TIME TO MESS WITH LATER PERIODS. RIDGE BUILDS OVER WESTERN
US. A SERIES OF WAVES MOVING THROUGH THE RIDGE AND THEN DROPPING
SOUTHEAST INTO THE MIDWEST WILL BRING A FEW BOUTS OF LIGHT SNOW
ESPECIALLY THURSDAY NIGHT THROUGH WEDNESDAY. BELOW TEMPERATURES
THROUGH THE FIRST HALF OF THE WEEK BEFORE SOME MODERATION LATE.

&&

.AVIATION...
632 AM CST

RE 12Z TAFORS...PRECIP SHIELD RAPIDLY SPREADING INTO THE UPPER
MIDWEST AND MID MS VALLEY FROM THE PLAINS AS THE SHORT WAVE LIFTS
QUICKLY ACROSS THE DESERT SW AND THE SURFACE LOW CONTINUES TO
DEEPEN IN THE CENTRAL HI PLAINS. GIVEN MODEL FORECASTS OF QUICK
MOVEMENT OF SYSTEM AND VERY STRONG S-SW FLOW OF WARM MOIST AIR
CONTINUING TO SPREAD N AND E INTO THE LOCAL AREA AHEAD OF THE
LOW LEVEL CIRCULATION HAVE MAINTAINED SCENARIO OF PREVIOUS SET OF
TAFORS EXCEPT HAVE PUSHED UP TIMING OF ARRIVAL AND PRECIP CHANGES
FROM SN THRU IP AND FZRA TO RA MOVED UP AN HR OR TWO BASED ON
CURRENT TRENDS SEEN IN RADAR AND METARS.

MID LEVEL CEILINGS WILL CONTINUE TO LOWER AS SYSTEM NEARS WITH
MVFR CEILINGS WITH ONSET OF -SN. IFR CONDITIONS DUE TO VISIBILITY
RESTRICTIONS WITH INCREASING INTENSITY OF PRECIP IN THE
AFTERNOON...AND ALSO IFR CEILINGS ANTICIPATED THIS EVE AS WARM RA
FALLING INTO COOL BOUNDARY LAYER SATURATES LOW LEVELS.

WITH DEEP COLD LOW LEVEL AIR CONFINED TO POINTS FURTHER N AND THE
ANTICIPATED TRACK OF THE SFC LOW FROM NEB ACROSS IA AND TO CENTRAL
WI BY 12Z SUN...THE STRONG LOW LEVEL FLOW AND WAA SHOULD RESULT IN
A RATHER QUICK TRANSITION OF PRECIP TYPES WITH SURFACE TEMPS AT OR
ABOVE FREEZING ACROSS NORTHERN IL BY MID EVENING. MAX UVV
INDICATED 21Z-03Z TIME FRAME AND LIKELY TO PRODUCE A PERIOD OF
MODERATE TO HEAVY SLEET AND FREEZING RAIN. INTENSITY OF RAINFALL
INTO SHALLOW SUB FREEZING SURFACE LAYER MAY ACTUALLY LIMIT ICE
COATING AS WARM RAIN HELPS PREVENT EXCESSIVE ACCUMULATION BY
MELTING EXISTING LAYER.

SURGE OF WAA PUSHES NEWRD INTO THE GREAT LAKES BY LATE EVE WHILE
DRY SLOT PUNCHES ACROSS THE LOWER MO AND MID MS VALLEY. WITH SHALLOW
MOIST LAYER REMAINING ACROSS TERMINALS DURING THE OVERNIGHT EXPECT
ONLY SOME OCNL DZ.

BESIDES VARIOUS PRECIP TYPES WIND WITH THIS SYSTEM TO BE
SIGNIFICANT. LIGHT ESE WINDS EARLY THIS MORNING TO PICKUP WITH
TIME AND ALSO VEER TO THE SE. BY MID AFTERNOON WITH LOW PRES
CENTER WELL OUT INTO THE PLAINS EXPECT SUSTAINED WINDS OF AROUND
20KT WITH GUSTS OF AROUND 30KT. AS THE LOW MOVES INTO WI OVERNIGHT
WINDS WILL VEER TO SOUTHERLY AND DROP OFF SOMEWHAT WITH LESSENED
PRES GRADIENT OVER LOCAL AREA.

TRS

&&

.MARINE...
456 AM CST

WINDS CURRENTLY LIGHT ON LAKE MI WITH STRONG HIGH PRESSURE CENTERED
OVER THE CENTRAL GREAT LAKES. WINDS TO BECOME SE THIS MORNING AS
LOW PRESSURE CONTINUES TO DEEPEN IN THE CENTRAL HI PLAINS. AS THE
LOW MOVES E ACROSS NEB THIS AFTERNOON AND INTO IA THIS EVENING THE
TIGHT PRESSURE GRADIENT BETWEEN THE LOW AND THE HIGH THEN OVER
QUEBEC AND THE NORTHEAST U.S. MOVES INTO THE WESTERN GREAT LAKES.
WINDS EXPECTED TO QUICKLY INCREASE TO GALE FORCE DURING THE LATER
AFTERNOON S AND CENTRAL PORTIONS OF LAKE MI...AND THE ENTIRE LAKE
BY THIS EVE AS MODELS INDICATING 35-40KT SE BOUNDARY LAYER WINDS
ACROSS THE LAKE BY 00-03Z.

WITH CENTER OF LOW FORECAST TO TRACK FROM CENTRAL WI ENE TO JUST
S OF THE SOO DURING THE DAY SUN GRADIENT AND RESULTING WINDS
SHOULD SLACKEN A BIT BUT NW HIGH GALES EXPECTED TO DEVELOP SUN
NIGHT AS THE LOW MOVES OFF TO THE E AND STRONG UNIDIRECTIONAL VERY
COLD NW FLOW DEVELOPS ACROSS THE REGION.

BESIDES STRONG WINDS...HAZARDOUS CONDITIONS DUE TO SNOW...SLEET
AND FREEZING RAIN WILL EXIST THIS AFTERNOON AND TONIGHT.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR ILZ003>006-008-010>014-019>022.
     WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM CST
     THIS EVENING FOR ILZ023-032-033-039.
IN...WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR INZ001-002.
     WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM CST
     THIS EVENING FOR INZ010-011.
LM...GALE WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY FOR
     LMZ777-779.
     GALE WARNING FROM 3 PM THIS AFTERNOON TO 3 AM CST SUNDAY FOR
     LMZ740>745.

&&

WFO LOT
Hazardous weather outlook, Dec 1, 4:43 AM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
443 AM CST SAT DEC 1 2007

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
021045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
443 AM CST SAT DEC 1 2007 /543 AM EST SAT DEC 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS IN EFFECT FOR AREAS ALONG AND NORTH OF
THE ILLINOIS AND KANKAKEE RIVER VALLEYS FROM 200 PM THROUGH
MIDNIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS SOUTH
OF THE ILLINOIS AND KANKAKEE RIVER VALLEYS FROM 200 PM THROUGH 900
PM. SNOW AND SLEET WILL DEVELOP THIS AFTERNOON AND CHANGE TO
FREEZING RAIN BY EVENING. SEE THE LATEST WINTER STORM PRODUCT FOR
DETAILED INFORMATION ON THIS STORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT...
HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SNOW...SLEET AND ICE
TOTALS TO THE NATIONAL WEATHER SERVICE CHICAGO. ALSO REPORT ANY DAMAGE
TO TREES AND POWER LINES FROM ICE ACCUMULATION.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-021045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
443 AM CST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

GALE FORCE WINDS TO 35 KNOTS ARE EXPECTED LATE THIS AFTERNOON AND
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-021045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
443 AM CST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

GALE FORCE WINDS TO 40 KNOTS ARE EXPECTED THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALE FORCE WINDS TO 35 KNOTS KNOTS ARE LIKELY SUNDAY NIGHT AND
MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

ALLSOPP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 ice storm. Local standard time, as filed.

Ice Storm, Winnebago

When
December 1, 10:30 AM CST to 10:00 PM CST
Where
Winnebago forecast zone
Reported by
Broadcast Media
Coordinates
42.336, -89.161 (the zone’s center; the record gives no point)

Sleet accumulated over one inch by 1 pm Saturday afternoon. By 5 pm, about one half inch of ice accumulated and by 10 pm, three quarters of an inch of ice had accumulated.

Ice Storm, Lee

When
December 1, 10:30 AM CST to 10:00 PM CST
Where
Lee forecast zone
Reported by
COOP Observer
Coordinates
41.746, -89.300 (the zone’s center; the record gives no point)

One quarter inch of ice accumulation was reported in Nelson, near the Lee/Whiteside County line. One car was reported in a ditch. One half inch of ice accumulation was reported one mile north of Franklin Grove.

Ice Storm, Ogle

When
December 1, 10:30 AM CST to 10:00 PM CST
Where
Ogle forecast zone
Reported by
Emergency Manager
Coordinates
42.043, -89.321 (the zone’s center; the record gives no point)

At least one quarter inch of ice accumulation was reported in Oregon.

Ice Storm, Boone

When
December 1, 10:45 AM CST to 10:00 PM CST
Where
Boone forecast zone
Reported by
Broadcast Media
Coordinates
42.323, -88.823 (the zone’s center; the record gives no point)

One quarter inch of ice accumulation was reported in Belvidere.

Ice Storm, Grundy

When
December 1, 10:45 AM CST to 10:00 PM CST
Where
Grundy forecast zone
Reported by
NWS Employee
Coordinates
41.285, -88.418 (the zone’s center; the record gives no point)

One quarter inch of ice accumulation was reported near Goose Lake.

Ice Storm, De Kalb

When
December 1, 11:00 AM CST to 10:00 PM CST
Where
De Kalb forecast zone
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
41.894, -88.770 (the zone’s center; the record gives no point)

Power lines and tree limbs were reported down in Sycamore. Supporting posts for a golf range net buckled and snapped under the weight of the net, which became covered with ice.

Ice Storm, Will

When
December 1, 11:00 AM CST to December 2, 12:00 AM CST
Where
Will forecast zone
Reported by
Official NWS Observations

One quarter inch of ice accumulation was reported at the National Weather Service office in Romeoville. Four tenths of an inch of ice accumulation was reported in New Lenox.

Ice Storm, La Salle

When
December 1, 11:00 AM CST to 10:00 PM CST
Where
La Salle forecast zone
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.344, -88.886 (the zone’s center; the record gives no point)

Ice accumulations up to one half inch were reported in Earlville with trees and power lines down.

Ice Storm, Kane

When
December 1, 11:00 AM CST to 11:00 PM CST
Where
Kane forecast zone
Reported by
Trained Spotter
Coordinates
41.939, -88.429 (the zone’s center; the record gives no point)

Ice Storm, Kendall

When
December 1, 11:00 AM CST to 11:00 PM CST
Where
Kendall forecast zone
Reported by
Trained Spotter
Coordinates
41.591, -88.429 (the zone’s center; the record gives no point)

Ice Storm, McHenry

When
December 1, 11:15 AM CST to 10:00 PM CST
Where
McHenry forecast zone
Reported by
Trained Spotter
Coordinates
42.324, -88.452 (the zone’s center; the record gives no point)

One quarter inch of ice accumulation was reported two miles south of McHenry.

Ice Storm, Du Page

When
December 1, 12:00 PM CST to December 2, 12:00 AM CST
Where
Du Page forecast zone
Reported by
Trained Spotter
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

A four inch diameter tree was downed due to ice. One quarter inch of ice accumulation was reported in Carol Stream.

Ice Storm, Lake

When
December 1, 12:30 PM CST to December 2, 12:00 AM CST
Where
Lake forecast zone
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
42.349, -87.862 (the zone’s center; the record gives no point)

One quarter inch of ice accumulation was reported on elevated and untreated surfaces in Fox Lake with downed power lines. Three eighths of an inch of ice accumulation was reported in Wauconda and a half inch of ice accumulation was reported in Waukegan with downed tree limbs.

Ice Storm, Cook

When
December 1, 12:30 PM CST to December 2, 12:00 AM CST
Where
Cook forecast zone
Reported by
Trained Spotter

Three eighths of an inch of ice accumulation was reported in Orland Hills.

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67447, 67449, 67450, 67448, 67456, 67451, 67457, 67458, 69425, 69426, 67452, 67454, 67453, 70314.